# SDR ATL07LA057

- Difficulty date: March 19, 2007
- Submitted: November 29, 2007
- Operation: General aviation
- Aircraft: N500JP
- Make and model: Beech 95-B55
- Aircraft serial: 2396
- Aircraft time: 3,210 hours
- Engine: Cont IO470*
- System (JASC): 2810 · Fuel Storage
- Part: Fuel Cell
- Condition: Leaking
- Location: Rt Wing
- Stage of operation: TX
- How discovered: O
- Nature of condition: K, A
- Precautionary procedure: E, D

## Discrepancy

DURING START OF RT ENGINE, PILOT REPORTED HEARING A LOUD THUMP, NOTED FIRE COMING FROM THE BOTTOM OF THE RT COWLING.  SHUTDOWN ENGINES, EVACUATED AIRCRAFT, AND NOTED APPARENT EXPLOSION HAD OCCURRED IN RT WING.    VISUAL INSPECTION DID NOT REVEAL CAUSE OF EVENT.  WING STILL HELD APPROXIMATELY 40 GALLONS OF FUEL AND WAS NOT LEAKING ALTHOUGH BOX CELL LINER HAD BEEN CRACKED OPEN FROM FORCE OF EXPLOSION.  FUEL TRUCK WAS DISPATCHED AND WING WAS FULLY TOPPED OFF TO INSPECT FOR LEAKS; NONE WERE NOTED.   AIR IN RT FUEL SYSTEM WAS DISPLACED AND AFTER APPROXIMATELY 10 MINUTES A LEAK WAS DETECTED IN THE RT WHEEL WELL.  FURTHER INVESTIGATION REVEALED THIS LEAK WAS ORIGINATING FROM A B-NUT ON THE OUTPUT SIDE OF THE AUXILIARY PUMP FUEL FILTER.  LEAK MEASURED APPROXIMATELY 3 DROPS PER MINUTE AND WAS COLLECTING INSIDE WHEEL WELL AND SHOWED EVIDENCE OF TRAILING THROUGHOUT SPAR AREA.  IN ADDITION TO THE FUEL LEAKING IN THIS AREA, IT WAS NOTED THE RT ENGINE, OB EXHAUST STACK WAS POINTED IN AN UNUSUAL MANNER THAT DIRECTED IT STRAIGHT TO THE AREA IN WHICH THE FUEL WAS LEAKING.
